Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 12, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Nov 4, 2025, 11:38 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 11:38 AM EST (16:38 UTC)
- In effect from
- Nov 5, 2025, 1:00 PM EST
- Expired
- Nov 6, 2025, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS71 KRLX 041638 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1138 AM EST Tue Nov 4 2025 WVZ523-524-526-050045- /O.NEW.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Marlinton, Snowshoe, and Harman 1138 AM EST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast Randolph Counties. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$
5 follow-up statements
436 WWUS71 KRLX 050036 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 736 PM EST Tue Nov 4 2025 WVZ523-524-526-050845- /O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Harman, Snowshoe, and Marlinton 736 PM EST Tue Nov 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast Randolph Counties. * WHEN...From 1 PM Wednesday to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ LTC
778 WWUS71 KRLX 050729 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 229 AM EST Wed Nov 5 2025 WVZ523-524-526-051530- /O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Harman, and Marlinton 229 AM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast Randolph Counties. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 20
454 WWUS71 KRLX 051437 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 937 AM EST Wed Nov 5 2025 WVZ523-524-526-052245- /O.CON.KRLX.WI.Y.0012.251105T1800Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Harman, and Marlinton 937 AM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast Randolph Counties. * WHEN...From 1 PM this afternoon to 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ SL
804 WWUS71 KRLX 052225 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 525 PM EST Wed Nov 5 2025 WVZ523-524-526-060600- /O.CON.KRLX.WI.Y.0012.000000T0000Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Marlinton, Harman, and Snowshoe 525 PM EST Wed Nov 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas, Southeast Pocahontas, and Southeast Randolph Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ FMK
211 WWUS71 KRLX 060615 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 115 AM EST Thu Nov 6 2025 WVZ523-524-526-060715- /O.EXP.KRLX.WI.Y.0012.000000T0000Z-251106T0600Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Harman, and Marlinton 115 AM EST Thu Nov 6 2025 ...WIND ADVISORY HAS EXPIRED... Gusty gusts are still expected for the next hour or two, before gradually diminishing early this morning. $$ 20
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 5:45 AM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Nov 4, 5:45 AM EST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 545 AM EST Tue Nov 4 2025 .SYNOPSIS... Dry through Wednesday. Becoming breezy ahead of a cold front, which crosses Wednesday night. A couple of systems arrive late this week into early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 235 AM Tuesday... High pressure and nearly zonal upper level flow will support dry conditions and seasonable temperatures across the area today, with highs ranging mid 40s to upper 50s in the mountains and upper 50s to mid 60s in the lowlands. Low dewpoints should result in relative humidity values in the 30s across much of the area this afternoon, though a few locations could reach mid 20s. An absence of strong winds will, however, help to limit fire weather concerns for today. Although clouds may be ushered into the area by a passing warm front, dry weather is expected to persist through the night. Low temperatures for tonight are projected to be in the mid 30s to 40s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 235 AM Tuesday... On Wednesday, warm air advection ahead of a cold front will allow high temperatures to rise about ten degrees warmer than the previous day. This should result in mid 50s to upper 60s in the mountains and mid 60s to low 70s in the lowlands. Winds are also expected to strengthen across the area in response to a tightening pressure gradient, with gusts potentially reaching 25 to 35 mph in the lowlands and 30 to 45 mph along the mountains. Much of the area remains dry and breezy as the moisture deprived cold front crosses Wednesday night, though a few showers could be possible in and near the mountains. Winds should then taper off from west to east in the wake of the front. Transient high pressure then facilitates dry weather and a return to more seasonable temperatures on Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 235 AM Tuesday... Rain is projected to overspread the area as a cold front approaches from the west on Friday and then progresses east across the forecast area Friday night. Precipitation coverage tapers off behind the front, likely allowing for a lull in precipitation before another system arrives on Sunday. This system and its associated front are expected to depart Sunday night, though an upper trough may sustain moisture and precipitation across portions of the area into Monday. Rain will be the dominant precipitation type through Sunday, then snow should start to mix in with rain as temperatures turn colder Sunday night. A transition to all snow is most likely to occur over the higher elevations, though portions of the lowlands could also receive snow or a rain/snow mix before precipitation ends. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 545 AM Tuesday... Patchy river valley fog will dissipate early this morning, then high pressure supports area wide VFR for the remainder of the day. 5-10kt winds are expected to shift from southwest to southerly by the end of the day. A few gusts into the teens may also be possible along the mountains this afternoon. Winds may relax early in the night, then strengthen again as a warm front passes by. This should prevent fog from forming overnight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Timing of improvement to VFR vary from the forecast. LLWS could be possible in a few locations tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 11/04/25 UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 CRW CONSISTENCY H H M H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z WEDNESDAY... Periods of MVFR or IFR are possible in rain Friday evening into Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...20 NEAR TERM...20 SHORT TERM...20 LONG TERM...20 AVIATION...20
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.